IDEAS home Printed from https://ideas.repec.org/a/taf/japsta/v42y2015i3p648-661.html
   My bibliography  Save this article

Collinearity: revisiting the variance inflation factor in ridge regression

Author

Listed:
  • C.B. Garc�a
  • J. Garc�a
  • M.M. L�pez Mart�n
  • R. Salmer�n

Abstract

Ridge regression has been widely applied to estimate under collinearity by defining a class of estimators that are dependent on the parameter k . The variance inflation factor (VIF) is applied to detect the presence of collinearity and also as an objective method to obtain the value of k in ridge regression. Contrarily to the definition of the VIF, the expressions traditionally applied in ridge regression do not necessarily lead to values of VIFs equal to or greater than 1. This work presents an alternative expression to calculate the VIF in ridge regression that satisfies the aforementioned condition and also presents other interesting properties.

Suggested Citation

  • C.B. Garc�a & J. Garc�a & M.M. L�pez Mart�n & R. Salmer�n, 2015. "Collinearity: revisiting the variance inflation factor in ridge regression," Journal of Applied Statistics, Taylor & Francis Journals, vol. 42(3), pages 648-661, March.
  • Handle: RePEc:taf:japsta:v:42:y:2015:i:3:p:648-661
    DOI: 10.1080/02664763.2014.980789
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.1080/02664763.2014.980789
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Salmerón Gómez, Román & Rodríguez Martínez, Eduardo, 2017. "Métodos cuantitativos para un modelo de regresión lineal con multicolinealidad. Aplicación a rendimientos de letras del tesoro || Quantitative Methods for a Linear Regression Model with Multicollinear," Revista de Métodos Cuantitativos para la Economía y la Empresa = Journal of Quantitative Methods for Economics and Business Administration, Universidad Pablo de Olavide, Department of Quantitative Methods for Economics and Business Administration, vol. 24(1), pages 169-189, Diciembre.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:taf:japsta:v:42:y:2015:i:3:p:648-661. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Chris Longhurst). General contact details of provider: http://www.tandfonline.com/CJAS20 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.